

### CHICAGO AREA TRANSPORTATION STUDY BICYCLE AND PEDESTRIAN TASK FORCE

Friday, March 10, 2006, 1:00 p.m. CATS Cunningham Williams Conference Room Sears Tower, 233 S Wacker Drive Suite 800 Chicago, IL 60606

### AGENDA

### 1. Introductions (1:00 p.m.)

Meeting participants will introduce themselves. Estimated Duration: 5 minutes.

### 2. Approval of Meeting Notes from February 9, 2006 (1:05 p.m.)

Meeting notes for the subject meeting is included as Attachment 1. Estimated Duration: 5 minutes. SUGGESTED ACTION: Approval of meeting notes.

### 3. Task Force Membership. (1:10 p.m.)

An appointment to the Task Force is requested. See Attachment 2 Estimated Duration: 5 minutes. SUGGESTED ACTION: Approval of new member.

### 4. Regional Pedestrian Safety Initiative (1:15 p.m.)

(a) RFP: Staff has developed an RFP for the Pedestrian Safety Initiative. Release of this RFP is expected to be imminent; if the . Consultant selection is expected to be completed during Summer, 2006. Work will continue into 2007. UWP funding for the first year is set; second year funding is being sought. Staff will brief the Task Force on this work. **Estimated Duration**: 5 minutes.

# **SUGGESTED ACTIONS:** Information regarding RFP. Discussion regarding focus community selection will be sought.

(b) ASIMO Video: Staff has acquired several hundred copies of pedestrian safety video for distribution to schools. We will be distributing these videos within the next several weeks. Staff will work with the City of Chicago staff to coordinate with their Safe Routes to School program, which already uses a portion of the video for instruction. **Estimated Duration**: 5 minutes.

SUGGESTED ACTION: Information and Discussion

(c) Pedestrian Safety Data Collection. Staff will present pedestrian safety data analyses, and will discuss future work in support of the pedestrian safety initiative. Estimated Duration: 5 minutes. SUGGESTED ACTION: Information and Discussion

(d) Pedestrian safety workshops to be held in conjunction with the City of Chicago on June 5-9 will be discussed. In addition, new resources from the Pedestrian and Bicycle Information Center regarding pedestrian safety plans will be highlighted. **Estimated Duration:** 5 minutes.

**SUGGESTED ACTION:** Information.

### 5. Pedestrian and Bicycle Project Programming (1:35 p.m.)

(a) Program process. Several of the funds used to program bicycle and pedestrian improvements have been subject to rescissions. The rescissions have been allocated based on unobligated balances. However, because of programming procedures established for many bicycle and pedestrian funding programs, and because the annual element for some of these programs is not actively managed, unobligated balances are excessive for these programs. MPO staff is concerned that this issue be addressed for all funds used to program bicycle and pedestrian projects, including the Illinois Transportation Enhancement Program. Estimated Duration: 10 minutes

SUGGESTED ACTION: Recommendation for MPO staff to work with local communities and IDOT staff to manage programming and project development process to deliver bicycle and pedestrian projects efficiently and in a timely manner, including for the Illinois Transportation Enhancement Program.

(b) Illinois Transportation Enhancement Program: The staff response to IDOT regarding proposals for the ITEP Program is included as Attachment 3. Estimated Duration: 5 minutes. **SUGGESTED ACTION:** Information

### 6. Palatine Willow Corridor Study (1:50 p.m.)

A preliminary training workshop for Palatine Willow Walkable Communities Workshops was held on March 2-3. Staff will discuss the results of this workshop, and will discuss plans to hold these workshops on May 15-22 in communities in the corridor, the City of Chicago, and at a site in the western Suburbs. Estimated Duration: 5 minutes **SUGGESTED ACTION:** Information

## 7. 2030 Regional Transportation Plan Update (1:55 p.m.)

An update to the Bicycle and Pedestrian Strategic Regional System is being prepared. Staff will discuss the current draft of tnt and suggested changes. Estimated Duration: 15 minutes **SUGGESTED ACTION:** Discussion

8. Soles and Spokes Pedestrian and Bicycle Plan for Chicago Area Transportation (2:10 p.m.)

An update of plan development activities for the Soles and Spokes Plan will be provided. Estimated **Duration:** 5 minutes.

**SUGGESTED ACTION:** Information

### 9. FY 2005 Bicycle and Pedestrian UWP Proposal (2:15 p.m.)

Staff will briefly discuss the continuing program of pedestrian and bicycle transportation planning submitted for the UWP process (Attachment 4). Other agencies' bicycle and pedestrian planning initiatives will also be available (available at meeting). Estimated Duration: 5 minutes. **SUGGESTED ACTION:** Information

### **10.** Soles and Spokes Training Workshops (2:20 p.m.) Staff will update the Task Force regarding the Soles and Spokes Training Workshops. Estimated **Duration:** 5 minutes.

### SUGGESTED ACTION: Discussion.

Next Meeting (2:25) A meeting is suggested for mid-April.

### **Adjourn** (2:30)

Public comment is encouraged throughout the meeting. The chair will recognize non-task force members as appropriate. The chair will have the discretion to limit discussion if it becomes redundant or is irrelevant.

For more information, contact Tom Murtha at 312.386-8790 or at tmurtha@catsmpo.com